Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Aug 11, 2021, 11:32 AM CDT for Taylor County, Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 11:32 AM CDT (16:32 UTC)
- Expired
- Aug 11, 2021, 12:00 PM CDT
- In force
- 28 min
- Issued by
- NWS La Crosse, WI
- Hail
- 0.25 in
- Wind
- 30
County Taylor County, WI
The radar
The La Crosse radar (KARX), 162 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1499 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
255
WWUS83 KARX 111632
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
1132 AM CDT Wed Aug 11 2021
WIZ017-029-111700-
Taylor WI-Clark WI-
1132 AM CDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of northern Clark and
Taylor Counties through NOON CDT...
At 1128 AM CDT, Doppler radar was tracking a rapidly developing
storms over Taylor and northern Clark counties. These storms were
moving northeast at 55 mph.
HAZARD...Frequent lightning, heavy rain, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4502 9032 4501 9092 4530 9092 4538 9048
4538 9004
TIME...MOT...LOC 1628Z 239DEG 49KT 4527 9062
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
$$
JSBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Aug 11, 6:44 AM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Aug 11, 6:44 AM CDT, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
644 AM CDT Wed Aug 11 2021
.SHORT TERM...(Today and tonight)
Issued at 238 AM CDT Wed Aug 11 2021
Another one of those days where things are the same, but different.
Focus is again on potential severe weather later today as yet
another short wave trough passes through broad cyclonic upper flow
to the north. This feature should push frontal boundary into the
area today along with a further south placement of better mid layer
winds and deeper shear compared to system yesterday. Meanwhile
deeper moisture and associated high mixed layer CAPE values /2000-
3000 J/kg/ remain across Iowa into southern/eastern Wisconsin and
neighboring Illinois. Even with those ingredients in place, lots of
uncertainty in how convection will play out.
Based on review of latest CAMS and various mesoscale tools am
banking on possible convection moving mainly across far northern
areas /along and north of I-94/ today while increasing in strength
and intensity as it progresses eastward into higher MLCAPE values.
HREF supports this idea with higher ensemble levels of 2-5 km upward
helicity values along boundary. While we could see some back
building southwestward along frontal boundary later in afternoon,
appears stronger severe weather risk may be east of the area.
This would keep most areas west of the Mississippi River out of
main risk, especially in Minnesota. Appears main risk would be
wind gusts and heavy downpours in stronger storms, with lesser
hail risk in any more discrete cells. Progressive nature should
limit flash flood risk even with such efficient rain producers.
Day 1 SPC outlook looks on target / see details.
Like yesterday, communities in far south, closer to KDBQ, will again
be dealing with oppressive dew points and related heat indices.
Mid 70 to 80 degree dew points certainly possible again so another
short lived heat advisory will go into effect.
Good news progressive nature of this system will move boundary and
any storms out of the area early this evening leading to cooler and
drier air advecting in. A nice reprise from this active and somewhat
dangerous pattern.
.LONG TERM...(Thursday through Tuesday)
Issued at 238 AM CDT Wed Aug 11 2021
Great stretch of quieter weather ahead as broad upper trough
establishes itself over Great Lakes pushing boundary further south
and keeping us in cooler, drier northwest flow. This is great news
to get tributaries that are high or flooding back down.
Could see some convective activity along boundary mainly south of
the area on Thursday but location has been trending southward over
time. Rain threat used to be closer to Interstate 90 but is now
limited to far southern zones which looks reasonable.
Should see several days of pleasant late summer weather with lower
humidities. Besides lowering morning lows in favored cold spots,
this pattern could lead to occasional valley fog as well.
Hints in medium range guidance that pattern will shift back to a
mean upper trough across northern Rockies next week so once again
could start to see more fronts approach the area. Unclear this far
out if any return moisture will be locked closer to boundaries or
spread across the region enhancing overall severe threat.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 643 AM CDT Wed Aug 11 2021
Some fog formed overnight dropping conditions down to IFR but this
was already starting to lift. The winds were turning to the
southwest and increasing ahead of a cold front approaching from
the west. The increased mixing from the winds is expected to
dissipate all the fog by 14Z at the latest. Once the fog is gone,
VFR conditions are expected through tonight. Some convection was
forming along the front over Minnesota this morning that is
expected to slide by to the north of both airports. Additional
storms should form along the front this afternoon, but this is
expected to be east of both sites.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory from noon today to 5 PM CDT this afternoon for
WIZ061.
MN...None.
IA...Heat Advisory from noon today to 5 PM CDT this afternoon for
IAZ030.
&&
SHORT TERM...Shea
LONG TERM...Shea
AVIATION...04Hazardous weather outlook, Aug 11, 3:51 AM CDT, 7 hours 41 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 351 AM CDT Wed Aug 11 2021 IAZ011-029-WIZ017-029-032>034-041>044-053>055-121200- Allamakee-Fayette-Taylor-Clark-Buffalo-Trempealeau-Jackson- La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland- 351 AM CDT Wed Aug 11 2021 This Hazardous Weather Outlook is for parts of northeast Iowa and western into central Wisconsin. .DAY ONE...Today and Tonight A few strong to severe thunderstorms are possible again this afternoon, mainly between 2 and 7 PM. The higher chance of any storms is mainly in Wisconsin. Main impacts would be damaging wind, hail, and lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... A few spotter groups, mainly in Wisconsin, may be needed briefly this afternoon if severe weather develops. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ030-WIZ061-121200- Clayton-Grant- 351 AM CDT Wed Aug 11 2021 This Hazardous Weather Outlook is for parts of northeast Iowa into southwest Wisconsin. .DAY ONE...Today and Tonight A few strong to severe thunderstorms are possible again this afternoon, mainly between 2 and 7 PM. The higher chance of any storms is mainly in Wisconsin. Main impacts would be damaging wind, hail, and lightning. In addition a heat advisory is in effect for heat index values expected to exceed 100 degrees again this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... A few spotter groups, mainly in Wisconsin, may be needed briefly this afternoon if severe weather develops. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>010-018-019-MNZ079-086>088-094>096-121200- Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Wabasha-Dodge-Olmsted- Winona-Mower-Fillmore-Houston- 351 AM CDT Wed Aug 11 2021 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa and southeast Minnesota. .DAY ONE...Today and Tonight While there is a chance of a passing thunderstorm, no severe weather is expected at this time. The main threat is east and south of the area this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Shea
In the hours before
Special weather statement, Aug 11, 7:22 AM CDT, 4 hours 10 minutes before
Special Weather Statement National Weather Service La Crosse WI 722 AM CDT Wed Aug 11 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-111500- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Wabasha, Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, Medford, Neillsville, Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 722 AM CDT Wed Aug 11 2021 ...Areas of Dense Fog This Morning... Through 10 AM, there will be areas of dense fog. This fog will mainly affect north-central Wisconsin and the ridge tops of southeast Minnesota, northeast Iowa, and in southwest and central Wisconsin. Be prepared for fog that could suddenly reduce visibilities to 1/4 mile or less. Expect the fog to dissipate by 10 AM. Slow down and allow extra time to reach your destination. Boyne
Special weather statement, Aug 11, 11:32 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1132 AM CDT Wed Aug 11 2021
WIZ017-029-111700-
Taylor WI-Clark WI-
1132 AM CDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of northern Clark and
Taylor Counties through NOON CDT...
At 1128 AM CDT, Doppler radar was tracking a rapidly developing
storms over Taylor and northern Clark counties. These storms were
moving northeast at 55 mph.
HAZARD...Frequent lightning, heavy rain, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4502 9032 4501 9092 4530 9092 4538 9048
4538 9004
TIME...MOT...LOC 1628Z 239DEG 49KT 4527 9062
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
JSBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 9:19 PM CDT | River Flood Warning | ARX | La Crosse, Trempealeau | 30 hr |
| Aug 11, 11:57 AM CDT | Special Weather Statement | ARX | Clark, Taylor | 33 min |
| Aug 11, 12:18 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 42 min |
| Aug 11, 12:31 PM CDT | Special Weather Statement | ARX | Clark, Jackson, La Crosse, Monroe | 59 min |
| Aug 11, 1:01 PM CDT | Tornado Warning | ARX | Clark | 17 min |
| Aug 11, 1:07 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe | 38 min |
| Aug 11, 1:41 PM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe | 64 min |
| Aug 11, 1:48 PM CDT | Tornado Warning | ARX | Juneau, Monroe | 42 min |
| Aug 11, 2:06 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe | 39 min |
| Aug 11, 2:18 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe, Vernon | 42 min |
| Aug 11, 2:20 PM CDT | Tornado Warning | ARX | Adams, Juneau, Monroe | 55 min |
| Aug 11, 2:32 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 28 min |
| Aug 11, 3:06 PM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 54 min |
| Aug 11, 4:19 PM CDT | Special Weather Statement | ARX | Grant | 26 min |
| Aug 11, 4:23 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 22 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.